MAUDE Adverse Event Report: RICHARD WOLF MEDICAL INSTRUMENTS CORP. HULKA CLIPS

RICHARD WOLF MEDICAL INSTRUMENTS CORP. HULKA CLIPS
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Menstrual Irregularities (1959); Pain (1994)
Date of Event 04/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer was contacted for product information, but was not able to provide the requested information, such as device part number or batch number.The patient attempted to obtain product information from their patient records, but the information was not available.To date, the patient has only described the product as "hulka clip".The device ifu was reviewed for patient and device codes: do not use a damaged applicator.Do not attempt your own repairs.The hulka clip has been designed to be applied onto the fallopian tube in such a way as to prevent its being dislodged by peristalsis, to eliminate hemorrhage at the time of application, and to minimize the possibility of recanalization.The clip cannot be opened after the spring is closed except by delicate disassembly of the clip.If this happens before application on a tube, do not use the clip.If for any reason the spring has been weakened so that it does not hold the jaws open by itself, discard the clip and use another one.The procedure does not affect hormones, menstruation or sex activity.The procedure is not recommended for all women who don't want more children.Sometimes previous surgery, being overweight, or other medical problems may mean that another solution to her problem should be worked out.As with any surgical procedure, surgical errors are possible and could include mis-application of the clip, and cutting of unintended tissue or organs.(b)(4) considers this case closed, should additional information become available, a follow up report will be submitted.
 
Event or Problem Description
On february 15, 2019, (b)(4) complaints department was notified of an incident involving a hulka clip.The patient reported that they had the hulka clip implanted on (b)(6) 2014, and it had since migrated.After having the clip implanted, the patient reported experiencing consistent back pain and heavier menstruations with extreme pain.An x-ray was done to diagnose the cause of the patient's back pain and it was observed that one of the hulka clips had migrated.Only one clip was found to be intact, the second was not present on the x-ray.A copy of the x-ray was not provided.The patient's uterus was removed in (b)(6) of 2018 due to adenomyosis.During the procedure, one hulka clip was intact and was explanted, the other had migrated and could not be found.The patient reported they had attempted to submit a medwatch report in may of 2018, but they were unsure that the report had been submitted and they were unable to provide a corresponding report number.To date (b)(4) has not received a medwatch report that may be related to this case.To date the patient reports having back pain and attends pain management.A device was not able to be returned for investigation.
 
Event or Problem Description
Follow up to provide new information to fda.
 
Additional Manufacturer Narrative
On march 25, 2019, the patient provided the following part and lot information: part # am851 or aim851, lot # 33883, expiration date july 2016.After further investigation, it was concluded that richard wolf medical instruments corporation (rwmic) never produced that part number or lot number.The patient was confused because a doctor had told them the device they had implanted was a hulka clip.Upon follow up with the patient on (b)(6) 2019, the patient reported that their medical records indicated that they had the "filshie clp" implanted.The filshie clip and hulka clip have similar geometry.Based off this information, it can be deduced that the device involved in this incident is not a richard wolf device.

Brand Name
HULKA CLIPS
Common Device Name
HULKA CLIPS
Manufacturer (Section D)
RICHARD WOLF MEDICAL INSTRUMENTS CORP.
353 corporate woods parkway
vernon hills IL 60061 3110
MDR Report Key8426759
Report Number1418479-2019-00011
Device Sequence Number16409510
Product Code KNH
UDI-Device Identifier00861523000102
UDI-Public00861523000102
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P870080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
Report Date (Section F) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/10/2019
Event Location Hospital
Date Report to Manufacturer04/30/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date03/16/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR
Patient Weight155
Date Report Sent to FDA04/30/2019